Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 95, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 8, 2015, 9:40 PM CDT for Bowie County, Red River County, Texas; Little River County, Arkansas. It took effect at May 10, 2015, 7:00 AM CDT. It was in force for 55 days.
The area
The counties it named.
The facts
- Issued
- May 8, 2015, 9:40 PM CDT (02:40 UTC)
- In effect from
- May 10, 2015, 7:00 AM CDT
- Expired
- Jul 4, 2015, 11:13 AM CDT
- In force
- 55 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Little River County, AR, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 34.89 ft at Jun 1, 2015, 1:00 PM CDT.
- Action stage
- 23.5 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 8, 8:09 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 8, 8:09 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 809 PM CDT FRI MAY 8 2015 .DISCUSSION... HAVE UPDATED TO INCLUDE TORNADO WARNING EXTENSION UNTIL 3 AM...WHICH CAPTURED EXTREME SE OK AND 3 NW COUNTIES IN EXTREME NE TX. BOWING LINE OF STORMS HEADED EAST INTO RED RIVER VALLEY...WILL LIKELY BE MORE WIND THAN TORNADO THREAT BY LATER IN EVE AS STORMS GRADUALLY WEAKEN. ADDED HEAVY RAIN TO GRIDS FOR NW HALF OF CWA AS WELL. STORMS ARE VERY EFFICIENT RAINMAKERS AND GROUNDS OVER NE TX AND SE OK SATURATED FROM DOWNPOURS EARLY TODAY. OVERALL...HAVE INCREASED POPS TO 70 PERCENT NW TO 40 PERCENT SE CWA./VII/. && .PREV DISCUSSION... /ISSUED 706 PM CDT FRI MAY 8 2015/ AVIATION... VFR CONDITIONS WILL CONTINUE THIS EVENING...ALTHOUGH SCT CONVECTION WILL CONTINUE THROUGH MID-EVENING OVER NCNTRL LA AND POSSIBLY MOVE INTO SCNTRL AR...AFFECTING THE MLU/ELD TERMINALS. GUSTY WINDS TO 30KTS...MVFR CIGS/REDUCED VSBYS...AND SVR TURBULENCE WILL BE POSSIBLE IN/NEAR THE CONVECTION BEFORE IT DIMINISHES. ADDITION SCT CONVECTION HAS DEVELOPED OVER THE WRN SECTIONS OF E TX/SE OK...AND MAY AFFECT THE TYR TERMINAL BETWEEN 01-03Z. REDUCED CIGS/VSBYS...AND LOCALLY HIGHER WIND GUSTS WILL BE POSSIBLE...ALTHOUGH THIS TOO SHOULD WEAKEN WITH TIME LATER THIS EVENING. SHOULD SEE MVFR CIGS DEVELOP/SPREAD N INTO E TX/WRN LA AFTER 06Z...ALTHOUGH THE NWD EXTENT INTO EXTREME NE TX/SW AR MAY BE DETERRED BY ANOTHER COMPLEX OF CONVECTION THAT WILL SPREAD ESE ALONG THE RED RIVER INTO SE OK/WRN AR/EXTREME NE TX LATE. WIND GUSTS TO 35+KTS...MVFR CIGS AND REDUCED VSBYS WILL BE POSSIBLE IN/NEAR CONVECTION...POSSIBLY AFFECTING AREAS ALONG/N OF I-20 OVER NE TX/SW AR/NW LA. HAVE ADDED VCTS TO THE AFFECTED TERMINALS...WITH THE CONVECTION POSSIBLY DIMINISHING BY LATE MORNING/MIDDAY...BUT NOT BEFORE LEAVING BEHIND MESOSCALE BNDRYS IN WHICH OTHER SCT CONVECTION DEVELOPS ON DURING THE AFTERNOON. THE MVFR CIGS THAT DEVELOP LATE TONIGHT SHOULD GRADUALLY LIFT/BECOME MVFR BY LATE MORNING/MIDDAY. SSE WINDS 5-10KTS TONIGHT WILL BECOME S AND INCREASE TO 10-15KTS AFTER 15Z...WITH GUSTS TO 20-25KTS POSSIBLE OVER E TX. /15/ PREV DISCUSSION... /ISSUED 250 PM CDT FRI MAY 8 2015/ DISCUSSION... SW FLOW ALOFT THAT HAS BEEN CHARACTERISTIC OF THIS SPRING SEASON WILL CONTINUE TO DOMINATE OUR REGION'S WEATHER PATTERN THROUGHOUT THE FCST PD. FOR THE SHORT TERM...ANOTHER ROUND OF STRONG TSTMS WILL BE POSSIBLE THIS AFTERNOON/TONIGHT...AND WILL LIKELY BE DRAWING TO AN END/MOVING E OF THE REGION BY SATURDAY MORNING. DAYTIME HEATING WILL HELP WITH AIRMASS RECOVERY JUST IN TIME FOR ANOTHER ROUND OF TSTMS BY SATURDAY AFTERNOON/NIGHT. THEN DURING LATE SUNDAY/EARLY MONDAY...A COLD FRONT WILL APPROACH THE REGION BRINGING STRONG TO SEVERE TSTMS TO THE REGION YET AGAIN. EACH ROUND OF CONVECTION WILL HAVE SOME POTENTIAL TO BECOME SEVERE GIVEN THE DIURNAL INSTABILITY AND MARGINAL WIND SHEAR PRESENT. HOWEVER...SUNDAY EVENING/MONDAY MORNING WILL HAVE THE GREATEST POTENTIAL FOR US TO SEE SEVERE STORMS...AS THE COLD FRONT WILL HELP TO PROVIDE A FOCUS FOR ORGANIZED STORMS. THE FRONT IS FCST TO SLOW AND BECOME STALLED ACROSS OUR REGION AS WE MOVE INTO TUESDAY. MEANWHILE...THE UPPER LEVEL FLOW PATTERN WILL REMAIN SWLY...WHICH WILL SPELL CONTINUED ROUNDS OF CONVECTION ACROSS OUR REGION THROUGH THE REMAINDER OF THE FCST PD. OUR RUN OF GENERALLY NEAR-NORMAL TEMPS WILL HALT WITH THE PASSAGE OF THE FRONT TUESDAY. RAIN AND A SLIGHTLY COOLER AIRMASS WILL KEEP US IN THE MID 70S FOR MUCH OF THE REMAINDER OF THE WORK WEEK. IN ADDITION TO THE POTENTIAL FOR SCATTERED SEVERE STORMS ESSENTIALLY THROUGHOUT THE PD...THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE TO INCREASE EACH DAY. WPC QPF FORECASTS FOR THE NEXT SEVEN DAYS PAINT A BLEAK PICTURE... PARTICULARLY FOR E TX/SE OK...WITH SOME THREE TO SIX INCHES POSSIBLE. OF COURSE... THIS DOES NOT INCLUDE THOSE DREADED ISOLD HIGHER AMOUNTS. WITH THIS IN MIND...WE WILL LIKELY NEED A FLASH FLOOD WATCH FOR SOME OR ALL OF THE REGION WITHIN THE NEXT DAY OR TWO...IF NOT SOONER. HOWEVER...PINPOINTING WHERE THAT SHOULD BE IS THE MORE DIFFICULT QUESTION. HAVE DECIDED TO HOLD OFF FOR NOW AND ALLOW SUBSEQUENT SHIFTS TO HAVE A BETTER LOOK...AS THE LOCATION... COVERAGE...AND INTENSITY OF TONIGHT'S CONVECTION WILL HELP TO BETTER DETERMINE THIS FACTOR. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 85 71 84 / 60 40 30 60 MLU 70 84 69 87 / 40 30 20 30 DEQ 69 81 69 80 / 60 50 60 70 TXK 69 83 69 82 / 60 50 50 70 ELD 69 82 69 83 / 50 40 30 50 TYR 72 83 71 82 / 60 50 40 70 GGG 71 84 72 84 / 60 40 40 60 LFK 75 87 74 86 / 50 40 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 8, 2:24 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 224 PM CDT FRI MAY 8 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091930- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 224 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA TODAY AND INTO EARLY THIS EVENING. A COMPLEX OF THUNDERSTORMS MAY MOVE INTO THE AREA LATE THIS AFTERNOON AND TONIGHT AS WELL. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COMPLEX OF THUNDERSTORMS MAY STILL BE MOVING ACROSS THE AREA EARLY SATURDAY MORNING. AFTER THIS COMPLEX WEAKENS OR EXITS THE AREA...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP DURING PEAK AFTERNOON HEATING. ANOTHER COMPLEX OF STRONG TO SEVERE THUNDERSTORMS MAY AFFECT THE AREA EARLY SATURDAY EVENING AND INTO THE OVERNIGHT HOURS. DAMAGING WINDS SHOULD BE THE PRIMARY THREATS WITH ANY SEVERE STORMS. A COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION SUNDAY AND INTO MONDAY...AND WILL BRING THE POSSIBILITY FOR MORE STRONG TO SEVERE THUNDERSTORMS AREAWIDE. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONALLY...RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES ARE POSSIBLE THROUGH MONDAY MORNING...WHICH COULD LEAD TO A THREAT FOR FLASH FLOODING AND A RENEWED THREAT FOR FLOODING ALONG RIVERS AND LAKES. THE FRONT IS EXPECTED TO STALL JUST SOUTH OF THE AREA EARLY NEXT WEEK...AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH NEXT THURSDAY AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING OR TONIGHT. 12
In the hours before
Local storm report, May 8, 8:52 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL IDABEL 33.90N 94.82W
05/08/2015 E0.88 INCH MCCURTAIN OK TRAINED SPOTTER
&&
EVENT NUMBER SHV1500391
20Special weather statement, May 8, 9:18 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT FRI MAY 8 2015
ARZ061-090315-
NEVADA AR-
918 PM CDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NEVADA COUNTY UNTIL 1015 PM
CDT...
AT 918 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BODCAW...OR 13 MILES SOUTHEAST OF HOPE...MOVING NORTHEAST AT 30
MPH.
DIME SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRESCOTT...EMMET...ROSSTON...WILLISVILLE...BODCAW...BLUFF CITY...
WHITE OAK LAKE STATE PARK...CALE...SUTTON...MORRIS...BOUGHTON...
LANEBURG...MOUNT MORIAH...WATERLOO AND FALCON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3390 9330 3384 9329 3384 9326 3383 9326
3383 9323 3380 9318 3382 9314 3378 9310
3370 9311 3347 9329 3347 9347 3375 9347
3395 9340 3396 9338
TIME...MOT...LOC 0217Z 211DEG 24KT 3356 9341
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:01 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| May 8, 8:53 PM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| May 8, 9:41 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 6 days |
| May 9, 12:25 AM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| May 9, 3:20 AM CDT | Areal Flood Warning | SHV | Red River | 6 hr |
| May 9, 4:26 AM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 51 hr |
| May 9, 11:10 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 9 days |
| May 9, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 64 min |
| May 9, 5:22 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 38 min |
| May 9, 5:30 PM CDT | Tornado Warning | SHV | Franklin, Morris, Red River, Titus | 45 min |
| May 9, 5:33 PM CDT | Tornado Warning | SHV | Bowie | 42 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 63 min |
| May 9, 6:16 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 34 min |
| May 9, 6:17 PM CDT | Tornado Warning | SHV | Bowie | 43 min |
| May 9, 6:58 PM CDT | Tornado Warning | SHV | Bowie | 47 min |
| May 8, 9:18 PM CDT | Special Weather Statement | SHV | Nevada | 57 min |
| May 9, 1:25 AM CDT | Areal Flood Advisory | SHV | Howard, Little River, Sevier | 3 hr |
| May 9, 9:14 AM CDT | River Flood Warning | SHV | Little River, Sevier | 4 days |
| May 9, 3:03 PM CDT | Flash Flood Warning | SHV | Howard | 117 min |
| May 9, 3:15 PM CDT | Flash Flood Warning | SHV | Howard, Little River, Sevier | 3 hr |
| May 9, 3:29 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 46 min |
Nearby
River Flood Warnings in Texas, 2015River Flood Warnings in Arkansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.